Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anybody have any experience with Albuterol????

My daughter is 2 1/2 and was recently in the ER with a virus that affected her breathing. Long story short she was given a breathing treatment and the next morning had one also...since then she is just awful...won't sleep, angry, violent, irritable..just not herself. Just wondering if anyone has had this experience and how long does it stay in their system....thanks so much!! Im going crazy!! I feel so bad b/c I know she doesn't mean to do these things, but I can't even comfort her...she just gets more irritable.

 
calliesmommie

Asked by calliesmommie at 10:23 PM on Mar. 31, 2011 in General Parenting

Level 22 (14,987 Credits)
This question is closed.
Answers (10)
  • Albuterol can make your heart race and make you extreamly jittery. I hate having to use my inhaler. Helps me breath, but I feel funny for a couple of hours. The side effects are no fun, but what matters is she can breathe. I hope she gets to feeling better soon!
    amber1330

    Answer by amber1330 at 10:27 PM on Mar. 31, 2011

  • The hyper/jumpy effect usually only last a couple of hours. I'm wondering if the virus is making her this way. I don't take it all the time either, only when I have breathing issues. I have an Albuterol inhaler for asthma attacks, as well as a nebulizer for if I get really sick. My son gets upper respiratory infections and usually winds up on it then. I usually don't see the anger issues just on the albuterol, only when the add the steroid as well.
    layh41407

    Answer by layh41407 at 10:37 PM on Mar. 31, 2011

  • I take it and let me tell you it will WIRE you up!! I mean like 3 feet ahead of yourself. Call the Dr and ask about a different breathing treatment for her. There are many out there and not all of them will have this kind of reaction.
    vbruno

    Answer by vbruno at 10:27 PM on Mar. 31, 2011

  • I've had to use Albuterol most of my life, as has my 12 year old son. Albuterol will usually make someone jumpy and a bit hyper. Is she on anything else besides the albuterol. I know my son and I both get angry, violent and won't sleep when we are on prednisone (a steroid) We usually wind up on that along with the Albuterol when we have severe breathing issues.

    layh41407

    Answer by layh41407 at 10:28 PM on Mar. 31, 2011

  • she's not on anything else, but her last treatment was yesterday morning...it's not an ongoing thing, just something to get her through this virus...Im just wondering how long it will last.... thanks :)
    calliesmommie

    Comment by calliesmommie (original poster) at 10:31 PM on Mar. 31, 2011

  • My son is on it now and has been in the past. He has had NO reaction like that at all. He behaves normally and says that he does not feel different after at all. His last treatment is right before bed and he sleeps normally. I would call and ask the pharmacy or check with your doctor in the morning. Maybe this is something that is not going to work for her and they could give you another option. Good luck!
    khedy

    Answer by khedy at 10:35 PM on Mar. 31, 2011

  • Like others have said, it can definitely make you jittery, etc. But I'm surprised the ER didn't warn you about that. At my hospital, we always warn patients about certain side effects when we give meds. I'm not sure how long it will last, I'd have to look that one up.
    anime_mom619

    Answer by anime_mom619 at 10:38 PM on Mar. 31, 2011

  • Yes, my son had a similar experience at age 3. That is how we realized he has asthma induced by virus and colds. The breathing treatments with albuteral were an enormous help. We went through a course of inhalers, allergy medication, we tried everything. We also had a little breathing machine at home that we use if he gets bad, which is about 1 or 2 times a year at most now. He does have seasonal allergies and we have found the allergy shots to be the best remedy so far. He no longer needs his inhaler or any other meds.

    Up until age 3 we really were not aware of the allergies. The doctors would not test before that age and his symptoms were basically a croup cough when he would get a cold and a seasonal cold..which eventually tipped us off to the seasonal allergies.

    Hopefully this will be the last time you will need a nebulizer and it is just an isolated incident for her!
    spottedpony

    Answer by spottedpony at 10:44 PM on Mar. 31, 2011

  • she's not on anything else, but her last treatment was yesterday morning...it's not an ongoing thing, just something to get her through this virus...Im just wondering how long it will last.... thanks :)


    I would bet it's the virus making her this way rather than the breathing treatments. after a couple of hours or so -I don't think there would be any effect from them as far as that goes
    charlotsomtimes

    Answer by charlotsomtimes at 11:38 PM on Mar. 31, 2011

  • My DD has had to take albuterol syrup a few times - it doens't seem to affect her. But I know the one time I was prescribed it in pill form, I was crawling the walls! It's just going to take some time to get out of her system but she'll be back to herself soon.
    Anonymous

    Answer by Anonymous at 11:51 PM on Mar. 31, 2011

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN